Missouri, 2013Drought in Missouri, September 1 to 30, 2013
September 1 to 30, 2013 · NWS EAX · 21 events in 20 counties and zones
Severe drought D2 conditions persisted across most of northern Missouri during the month of September.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought D2 conditions persisted across most of northern Missouri during the month of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 31, 10:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 31, 10:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT Sat Aug 31 2013
.SHORT TERM...(This Evening through Sunday Night)
Issued at 232 PM CDT SAT AUG 31 2013
Primary focus in the forecast for the next 24 hours can be
summarized with ongoing isolated showers, heat potential for the
remainder of the afternoon, thunderstorm chances late tonight into
tomorrow, and heat potential ahead of the front tomorrow afternoon.
Weak upper impulse is currently moving through the region, noted by
expansive cloud cover and isolated convection. Most of this activity
has been gradually weakening as it moves eastward with time.
High-resolution convective resolving models have been persistent to
weaken this activity by mid afternoon. While it is conceivable the
southwest flank of convection could strengthen some during peak
heating, the majority of this convection should dissipate soon.
Otherwise, associated cloud cover has helped initially keep
temperatures lower than anticipated, with readings in the 80s
underneath the cloud canopy as of early afternoon. However, this has
also greatly limited deep mixing, with dewpoints in the 70s. The
back edge of the cloud deck should clear eastern Kansas and western
Missouri within the next couple of hours. Once strong surface
heating commences, temperatures are expected to rapidly increase
back into the 90s. With the humid conditions remaining in place,
there is still concern for dangerous heat conditions for the
remainder of the afternoon along and south of Interstate 70, and
will not alter ongoing heat headlines.
For tonight, robust convection is expected to develop along a cold
front over portions of Nebraska and Iowa. There remains considerable
uncertainty to the evolution of this activity as it heads south
overnight. With the loss of the strongest diurnal instability and
upper forcing/shear far removed to the north, the overall convective
coverage remains unknown. The intensity of this activity will wane
with time, with sub-severe weather expected for the CWA, with an
occasional strong wind gust possible. The best chances for
precipitation will begin after midnight tonight through early
afternoon Sunday along and ahead of the cold front. The front will
push through most areas by late Sunday afternoon, ending rain
chances. Ahead of the front, temperatures will warm up once again
with highs in the lower to middle 90s. The warmest readings will be
found across central Missouri, where heat indices may approach 100
degrees. The overall heat concerns will be less tomorrow with the
timing of the front, and do not anticipate any heat headlines for
tomorrow.
.LONG TERM...(Monday through Saturday)
Issued at 232 PM CDT SAT AUG 31 2013
Looks like another dry week across the region as a blocking ridge
keeps moisture and mid-level energy away from us. Sharp NW mid-level
flow will push cooler air into the area for Labor day and Tuesday,
with readings near or a few degrees below seasonal normals. By the
middle of the week, mid-level ridging will try to expand further
east, which will result in slightly warmer temperatures again
approaching 90 degrees by the end of the week.
Precipitation chances look low at this point. It's not out of the
realm of possibility that sharp NWLY flow could allow a quick moving
wave to reach the area mid-week, but the mid-level ridge also looks
to shift eastward at the same time which would force rain chances
northeast of the area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1150 PM CDT SAT AUG 31 2013
A broken line of storms that has developed along a southeastward
moving cold front will continue to push southeast tonight, nearing
the northwest corner of the forecast area by the 09z-12z timeframe.
These storms may start to weaken and scatter out before reaching most
of the region, but could impact areas near the TAF sites around 12z.
Otherwise, conditions should be VFR with cloud bases remaining above
5 kft, and light and variable winds will turn to the northwest as the
front passes on Sunday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
SHORT TERM...Blair
LONG TERM...Dux
AVIATION...Laflin
Hazardous weather outlook, Aug 31, 4:56 PM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT SAT AUG 31 2013
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
556 PM CDT SAT AUG 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT INTO SUNDAY MORNING.
A FEW STORMS COULD PRODUCE STRONG WINDS ACROSS NORTHWEST MISSOURI AND
NORTHEASTERN KANSAS BUT SEVERE WEATHER IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS COULD LINGER THROUGH SUNDAY MORNING INTO EARLY SUNDAY
AFTERNOON BUT SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON OR TONIGHT.
LAFLIN
Drought, Adair
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.191, -92.601 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Kirksville reported 3.17 inches of rain.
Drought, Andrew
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Andrew forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted in September, across the northeast portion of the county. Cosby reported 4.27 inches of rain.
Drought, Caldwell
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
Severe drought D2 conditions were observed across the northeast half of the county, during the month of September. Hamilton reported 2.42 inches of rain.
Drought, Carroll
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Carroll forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the northern half of the county. Coloma reported 1.92 inches of rain.
Drought, Chariton
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Chariton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.515, -92.963 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Salisbury reported 1.55 inches of rain.
Drought, Daviess
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Daviess forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Pattonsburg received 3.14 inches of rain.
Drought, De Kalb
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- De Kalb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Amity reported 2.79 inches of rain.
Drought, Gentry
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Gentry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Albany reported 3.75 inches of rain.
Drought, Grundy
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Trenton reported 3.04 inches of rain.
Drought, Harrison
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Harrison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Bethany reported 4.10 inches of rain.
Drought, Linn
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Linn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Brookfield reported 1.74 inches of rain.
Drought, Livingston
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Livingston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Chillicothe reported 2.10 inches of rain.
Drought, Macon
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.831, -92.565 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Long Branch reported 2.10 inches of rain.
Drought, Mercer
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Mercer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.422, -93.569 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Princeton reported 3.63 inches of rain.
Drought, Nodaway
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Nodaway forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across eastern portions of the county. Conception reported 3.19 inches of rain.
Drought, Putnam
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across most of the county. Unionville reported 2.42 inches of rain.
Drought, Randolph
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.440, -92.497 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the northwest half of the county. Moberly reported 2.24 inches of rain.
Drought, Schuyler
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the southern portions of the county. Downing reported 1.50 inches of rain.
Drought, Sullivan
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Sullivan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Milan reported 3.63 inches of rain.
Drought, Sullivan
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Sullivan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Milan reported 3.63 inches of rain.
Drought, Worth
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Worth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.479, -94.422 (the zone’s center; the record gives no point)
Severe drought D2 conditions persisted across the county. Grant City reported 3.93 inches of rain.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, September 1 to 30, 2013$22 million · 8 events
- Damaging Winds and Lightning Strike in South Carolina, September 1, 20131 death · 50 kt wind · 3 events
- Wildfire in California, September 1 to 30, 2013$15 million · 1 event
- Drought in Oklahoma, September 1 to 30, 2013$8.0 million · 3 events
- Flash Flooding in Nevada, September 1 to 4, 2013$1.0 million · 5 events
- Drought in Texas, September 1 to 30, 2013$114,000 · 39 events
- Flash Flooding in Arizona, September 1 to 4, 2013$532,000 · 5 events
- Tornado and Flash Flooding in Massachusetts, September 1, 2013$140,000 · EF0 · 10 events
- Hail and Damaging Winds in Arkansas, September 1, 2013$106,000 · 52 kt wind · 12 events
- Hail and Damaging Winds in Missouri, September 1, 2013$126,000 · 1 in hail · 8 events
- Flash Flooding and Debris Flows in Utah, September 1 to 4, 2013$75,000 · 53 kt wind · 13 events
- Flash Flood and Lightning Strike in Rhode Island, September 1, 2013$102,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472987, 472988, 472989, 472990, 472991, 472992, 472993, 472994, 472995, 472997, 472999, 473000, 473002, 473004, 473006, 473011, 473012, 473013, 473014, 473015, 473016.